For those who care for someone with Parkinson's disease
[Forum] [Home] [Help] [Search] [Register] [Login] [Books] [Commentary] [Contact] [Donate]
You are not logged in


Topic Thoughts on Apokyn? Go to previous topic Go to next topic Go to higher level

By Dazedandconfuse On 2014.08.09 09:55
So my PWP has started giving himself injections of Apokyn.....I have to tell you, his symptoms 20 minutes after an injection don't remotely look like the before and after on the Apokyn website and don't remotely resemble the desired effect....at least to me. I can't see one bit of difference in his symptoms. Yet he keeps injecting himself. I don't want to be Debby Downer so where's the line between hope and reality. Plus yet another med coursing through his veins. I'm so confused..... Anybody have any thoughts on this? I'd sure appreciate your sharing any experiences....Thanks in advance.

By Dazedandconfuse On 2014.08.13 18:25
I guess I need to clarify. I'm fearful of all the medications he takes and their interaction and side effects. It's not just the Parkinsons. So do I just let go of that fear or should I be vigilant if I think he's using a medication that doesn't seem to be effective? I don't want to rob him of "hope" but I'm concerned about all of the drugs he's on already. I'm curious to know if anybody else's PWP has used Apokyn and if they had any opinions about it. I know everybody's experience is different. I'm just looking for some advice.

By parkinit On 2014.08.17 20:35
My spouse tried Apokyn. He was very erratic with response and it got to a point of no response.

By Dazedandconfuse On 2014.08.18 07:45
Thanks parkinit.....This is so confusing.....2 years after his diagnosis, and senimet is NOT one of his meds. I think the doctors are trying to avoid that "tier" of drugs so he's on all of these others....apokyn, neupro patch, azilect, amantadine.....not to mention other meds for other reasons. I look online for answers and ask doctors and everyone has different opinions. I guess that's the nature of any medical journey. I did a spread sheet once of all of his meds and their side effects...and 9 out of 12 have the same side effect which is one of his predominant behaviors. Did your doctors try any other drugs besides senimet when your PWP was diagnosed?

By ResistanceFutil On 2014.08.18 09:20
My husband was dx'd in October 2013. The past 10 months have been an attempt to get non-motor symptoms of depression & anxiety under control, not using L-dopa (senimet). His MDS wants to start him on Azilect alone for PD symptoms - apparently Azilect barely missed being labeled by the FDA as able to slow progression. Our MDS is of the opinion it does slow progression. L-dopa is certainly in our future, but has not been prescribed yet.

By parkinit On 2014.08.20 00:46
Azilect, amantadiene, we've been through all of these.

By daisy On 2014.08.20 02:46
Apokyn and Neupro prove beneficial for a lot of patients as a first line treatment. They are both in the family of dopamine agonists, which can mimic dopamine in the brain.

On a cautionery note however, sometimes they can cause dreadful side effects, so anything out of the ordinary should be reported to your doctor.

My DH was completely unable to tolerate any agonists (his was Requip), resulting in increased anxiety, delusions, hypersexuality. As soon as the agonist was stopped so too did the weird behaviours.

Hope you find a solution soon. Hugs

By Dazedandconfuse On 2014.08.23 05:38
So far here's our meds in this order...1st mirapex prescribed by the doctor who dropped the bomb of the diagnosis and then literally walked out of the room. And we stood there going...."what just happened". We switched doctors. Then he put us on the Neupro patch and the azilect which my understanding kind of jump starts the Neupro patch. Amantadine....I'm not so sure of....it makes him terribly drousy and he's still currently driving and working (add sleep apnea in there and it's a bit disconcerting) and this last thing the Apokyn which the jury is still out on as far as I'm concerned. Sometimes I feel like my PWP would rather at least "think" he's affecting his symptoms so maybe I should just keep my mouth shut. And of course there might be some positive internal things happening that he feels that I truly don't see. Thank you all so much for your continued feedback and advice. All of this information helps me so much you can't imagine.


© 2003-2016 MyParkinsons.org · Privacy Policy & Terms of Use
Published by jAess Media. This website and Forum is sponsorsed by people like you